Yesterday, I had no patience for anyone. And I mean NONE. The sweet sound of the daughter's voice sounded like nails on a chalkboard. I had no desire or ability to deal with other human beings.
Most of the day was spent trying to deflect the daughter so she would stop talking to me and go play.
So I could be alone and bead.
Which was all I could do.
When the boys came home I abdicated my duties as a parent entirely. I shut myself up in my room and told them that my mood was BLACK and that it was no fault of any of them, but that I just needed to be by myself. I did not come out until after they were all in bed. Even though I was really hungry for dinner.
I stayed up for a while with Spouse and watched something and convinced him to give me a shoulder massage because I have realized that when I spend ten hours hunched over beading projects in a single day, I get a bit tense.
I managed to sit and NOT bead while watching, but it was not enjoyable. In the absence of beading I ate a bunch of stuff. But I think next time I will just tell Spouse that I want to be held because I think that would have been better and made it easier to relax and he would be perfectly happy to do so. (And even though Spouse reads this blog, writing this is not a passive-agressive way of communicating)
I am glad (really? glad?) that my dark mood started on Monday before I began NEW MEDICATION because otherwise I might suspect the medication change. However, I believe that the super-irritation is related to the super-anxiety and zombie gardening/zombie beading. (It pains me to classify beading as zombie. because I am not read/able to stop.)
When I met with Behavioral Psych Nurse Practitioner, she told me that she thinks I am manic. I tried to insist quite emphatically and forcefully and rapidly and ineffectually that I was NOT manic. I was just super anxious, very distractible, excessively talking at super-speed, spending money that should better have not been spent, and believing that maybe I didn't have bipolar after all and I was just a drama queen in it for the attention.
Here's a not-terribly-scientific list from WebMD of signs of mania that may indicate a manic episode if they have been hanging around for nearly every day for one week or longer.
Here is how WebMD describes mania:
The fast ideas start coming too fast and there are far too many ... overwhelming confusion replaces clarity ... you stop keeping up with it … memory goes. Infectious humor ceases to amuse. Your friends become frightened ... everything is now against the grain ... you are irritable, angry, frightened, uncontrollable, and trapped.
Well, fer crap.
So she decided that I should start taking something to address the manic part of bipolar. The bupropion that I have been taking is an SNRI used to address Depression. The lamictal is an anti-seizure medication used as a mood stabilizer with some anti-depressive qualities. But the whole mania thing really hasn't been an issue since last spring/summer.
So, now I get to try lithium.
If you are freaking out about this a little bit, you are not alone. I'm not sure why I am freaking out, because if it doesn't work for me, I will just stop taking it (with the behavioral psych nurse practitioner's blessing). But taking a medication to address mania was just another PROOF THAT I REALLY AM SICK and I would rather pretend that I am not.
Started taking it last night. Would not notice the difference anyway yet.
Today I feel not quite as irritated as yesterday, but it is a near thing. And my smile is broken. And I don't want to do anything. But I managed to make myself stop beading in order to post. Three times. And I checked my email today which I could not bring myself to do yesterday.
And I will try to have dinner with my family. Even though the thought of doing so is very unappealing at the moment. I promise I really do love all of them. And ordinarily dinner is quite a fine time.
Grateful Crap: Northern Yearly Meeting (Quaker Gathering) is only a few days away.
some venlafaxine (even though I would rather just stop taking it. She wants me to continue with taper so we can tell if any side-effects are from the lithium rather than withdrawal)
lithium (one pill for five days, then two pills, then 3 pills; don't remember the dosage. I will put than in some time in the future.)
Quaker, teacher, parent,